Abstract and Applied Analysis

Abstract and Applied Analysis / 2012 / Article

Research Article | Open Access

Volume 2012 |Article ID 235359 | https://doi.org/10.1155/2012/235359

A. Ebadian, N. Ghobadipour, M. Eshaghi Gordji, "On the Stability of a Parametric Additive Functional Equation in Quasi-Banach Spaces", Abstract and Applied Analysis, vol. 2012, Article ID 235359, 14 pages, 2012. https://doi.org/10.1155/2012/235359

On the Stability of a Parametric Additive Functional Equation in Quasi-Banach Spaces

Academic Editor: Narcisa C. Apreutesei
Received22 Jan 2012
Revised16 Feb 2012
Accepted16 Feb 2012
Published11 Apr 2012

Abstract

We investigate the generalized Hyers-Ulam stability of the following functional equation for a fixed positive integer with in quasi-Banach spaces.

1. Introduction

It is of interest to consider the concept of stability for a functional equation arising when we replace the functional equation by an inequality which acts as a perturbation of the equation.

The first stability problem was raised by Ulam [1] during his talk at the University of Wisconsin in 1940. The stability question of functional equations is that how do the solutions of the inequality differ from those of the given functional equation? If the answer is affirmative, we would say that the equation is stable.

In 1941, Hyers [2] gave a first affirmative answer to the question of Ulam for Banach spaces. Let be a mapping between Banach spaces such that for all , , and for some . Then there exists a unique additive mapping such that for all . Moreover, if is continuous in for each fixed , then is linear. Aoki [3], Bourgin [4] considered the stability problem with unbounded Cauchy differences. In 1978, Rassias [5] provided a generalization of Hyers’ theorem by proving the existence of unique linear mappings near approximate additive mappings. It was shown by Gajda [6], as well as by Rassias and Ε emrl [7] that one cannot prove a stability theorem of the additive equation for a specific function. GΔƒvruΕ£a [8] obtained generalized result of Rassias’ theorem which allows the Cauchy difference to be controlled by a general unbounded function. Isac and Rassias [9] generalized the Hyers’ theorem by introducing a mapping subject to the conditions:, ; ,(3); .

These stability results can be applied in stochastic analysis [10], financial, and actuarial mathematics, as well as in psychology and sociology.

In 1987 Gajda and Ger [11] showed that one can get analogous stability results for subadditive multifunctions. In 1978 Gruber [12] remarked that Ulam’s problem is of particular interest in probability theory and in the case of functional equations of different types. We refer the readers to [2, 5–32] and references therein for more detailed results on the stability problems of various functional equations.

We recall some basic facts concerning quasi-Banach space. A quasi-norm is a real-valued function on satisfying the following. for all and if and only if . for all and all . There is a constant such that for all , . The pair is called a quasi-normed space if is a quasi-norm on . A quasi-Banach space is a complete quasi-normed space. A quasi-norm is called a -norm if for all , . In this case, a quasi-Banach space is called a -Banach space. Given a -norm, the formula gives us a translation invariant metric on . By the Aoki-Rolewicz theorem (see [33]), each quasi-norm is equivalent to some -norm. Since it is much easier to work with -norms, henceforth we restrict our attention mainly to -norms. In this paper, we consider the generalized Hyers-Ulam stability of the following functional equation: for a fixed positive integer with in quasi-Banach spaces.

Throughout this paper, assume that is a quasi-normed space with quasi-norm and that is a -Banach space with -norm .

2. Stability of Functional Equation (1.4) in Quasi-Banach Spaces

For simplicity, we use the following abbreviation for a given mapping : for all .

We start our work with the following theorem which can be regard as a general solution of functional equation (1.4).

Theorem 2.1. Let and be real vector spaces. A mapping satisfies in (1.4) if and only if is additive.

Proof. Setting in (1.4) , we obtain Since , we have Setting in (1.4), we obtain Putting , we get Putting , we get Let in (2.6), we obtain So, (2.6) turns to the following: From (2.5) and (2.8), we have Replacing by and by in (2.8) and comparing it with (2.9), we get Letting in (2.5), (2.8), and (2.10), respectively, we obtain From (2.11) we have Replacing and by their equivalents by using (2.12) in (2.10), we get Replacing by in (2.13), we get Replacing by in (2.13), we get Similarly, replacing by in (2.13), we obtain Replacing by and by in (2.15) and (2.16), respectively, we obtain Adding both sides of (2.17) and using (2.14), we get Comparing (2.18) and (2.13), we obtain for all . So, if a mapping satisfying (1.4) it must be additive. Conversely, let be additive, it is clear that satisfying (1.4), and the proof is complete.

Now, we investigate the generalized Hyers-Ulam stability of functional equation (1.4) in quasi-Banach spaces.

Theorem 2.2. Let be a function satisfying for all , and for all . Suppose that a function with satisfies the inequality: for all . Then there exists a unique additive mapping defined by for all and the mapping satisfies the inequality: for all .

Proof. Putting and in (2.22) and using , we obtain for all . By a simple induction we can prove that for all and . Thus for all and all . (2.20) and (2.27) show the sequence is a Cauchy sequence in for all . Since is complete, the sequence converges in for all . Hence we can define the mapping by for all . Letting in (2.26), we obtain (2.24). Now we show that the mapping is additive. We conclude from (2.21), (2.22), and (2.28) for all . So Hence, by Theorem 2.1, the mapping is additive. Now we prove the uniqueness assertion of , by this mean let be another mapping satisfies (2.24). It follows from (2.24) for all . The right-hand side tends to zero as , hence for all . This show the uniqueness of .

Corollary 2.3. Let be nonnegative real numbers such that . Suppose that a mapping with satisfies the inequality: for all . Then there exists a unique additive mapping such that for all .
Proof. This is a simple consequence of Theorem 2.2.

The following corollary is Hyers-Ulam-type stability for the functional equation (1.4).

Corollary 2.4. Let be nonnegative real number. Suppose that a mapping with satisfies the inequality: for all . Then there exists a unique additive mapping such that for all .

Proof. In Theorem 2.2, let for all .

The following corollary is Isac-Rassias-type stability for the functional equation (1.4).

Corollary 2.5. Let be a mapping such that Let be nonnegative real numbers. Suppose that a mapping with satisfies the inequality for all . Then there exists a unique additive mapping such that for all , where .
Proof. The proof follows from Theorem 2.2 by taking for all .

Remark 2.6. In Theorem 2.2, If we replace control function by , then . Therefore in this case, is superstable.

Theorem 2.7. Let be a mapping such that for all and for all . Suppose that a function with satisfies the inequality: for all . Then there exists a unique additive mapping defined by for all and the mapping satisfies the inequality: for all .

Proof. Putting and in (2.43) we obtain for all . Replacing by in (2.46) and multiplying both sides of (2.46) to , we get for all and all . Since is a -Banach space, we have for all and all nonnegative and with . Therefore, we have from (2.42) and (2.48) that the sequence is a Cauchy in for all . Because of is complete, the sequence converges for all . Hence, we can define the mapping by for all . Putting and passing the limit in (2.48), we obtain (2.45). Showing the additivity and uniqueness of is similar to Theorem 2.2, and the proof is complete.

Corollary 2.8. Let be nonnegative real numbers such that . Suppose that a mapping with satisfies the inequality: for all . Then there exists a unique additive mapping such that for all .
Proof. This is a simple consequence of Theorem 2.7.

Remark 2.9. We can formulate similar statement to Corollaries 2.4 and 2.5 for Theorem 2.7. Moreover, In Theorem 2.7, If we replace control function by , then . Therefore in this case, is superstable.

Now, we apply a fixed point method and prove the generalized Hyers-Ulam stability of functional equation (1.4).

We recall a fundamental result in fixed point theory.

Theorem 2.10 (see [34]). Let be a complete generalized metric space and let be a strictly contractive mapping with Lipschits constant . Then, for a given element , exactly one of the following assertions is true:
either for all orthere exists such that for all .Actually, if holds, then the sequence is a convergent to a fixed point of and is the unique fixed point of in ; for all .

Theorem 2.11. Let with be a mapping for which there exists a function such that for all . If there exists an such that , then there exists a unique additive mapping satisfying for all .

Proof. Putting and in (2.52) and using , we obtain for all . Hence, for all .
Let . We introduce a generalized metric on as follows: It is easy to show that is a generalized complete metric space.
Now we consider the mapping defined by for all and all . Let and let ba an arbitrary constant with . From the definition of , we have for all . By the assumption and last inequality, we have for all . So for all . It follows from (2.56) that . Therefore, according to Theorem 2.10, the sequence converges to a fixed point of , that is, and for all . Also is the unique fixed point of in the set and that is, inequality (2.54) holds true for all . It follows from the definition of , and (2.52) and (2.53) that Hence, by Theorem 2.1, the mapping is additive.

Corollary 2.12. Let and be real numbers. Let with such that for all . Then there exists a unique additive mapping satisfies the inequality: for all .

Proof. Setting for all in Theorem 2.11. Then by , we get the desired result.

Remark 2.13. We can formulate similar statement to Theorem 2.11 in which we can define the sequence under suitable conditions on the function and then obtain similar result to Corollary 2.12.

Remark 2.14. We can formulate similar statements for stability of (1.4) on Banach spaces.

References

  1. S. M. Ulam, A Collection of Mathematical Problems, Interscience, New York, NY, USA, 1960.
  2. D. H. Hyers, β€œOn the stability of the linear functional equation,” Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222–224, 1941. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  3. T. Aoki, β€œOn the stability of the linear transformation in Banach spaces,” Journal of the Mathematical Society of Japan, vol. 2, pp. 64–66, 1950. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  4. D. G. Bourgin, β€œClasses of transformations and bordering transformations,” Bulletin of the American Mathematical Society, vol. 57, pp. 223–237, 1951. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  5. T. M. Rassias, β€œOn the stability of the linear mapping in Banach spaces,” Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297–300, 1978. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  6. Z. Gajda, β€œOn stability of additive mappings,” International Journal of Mathematics and Mathematical Sciences, vol. 14, no. 3, pp. 431–434, 1991. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  7. T. M. Rassias and P. Šemrl, β€œOn the behavior of mappings which do not satisfy Hyers-Ulam stability,” Proceedings of the American Mathematical Society, vol. 114, no. 4, pp. 989–993, 1992. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  8. P. Găvruţa, β€œA generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings,” Journal of Mathematical Analysis and Applications, vol. 184, no. 3, pp. 431–436, 1994. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  9. G. Isac and T. M. Rassias, β€œStability of ψ-additive mappings: applications to nonlinear analysis,” International Journal of Mathematics and Mathematical Sciences, vol. 19, no. 2, pp. 219–228, 1996. View at: Publisher Site | Google Scholar
  10. M. Eshaghi Gordji and N. Ghobadipour, β€œNearly generalized Jordan derivations,” Mathematica Slovaca, vol. 61, no. 1, pp. 55–62, 2011. View at: Publisher Site | Google Scholar
  11. Z. Gajda and R. Ger, β€œSubadditive multifunctions and Hyers-Ulam stability, Volume 5,” in General Inequalities, vol. 80 of International Schriftenreihe Numerical Mathematics, pp. 281–291, Birkhäuser, Basel, Switzerland, 1987. View at: Google Scholar | Zentralblatt MATH
  12. P. M. Gruber, β€œStability of isometries,” Transactions of the American Mathematical Society, vol. 245, pp. 263–277, 1978. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  13. A. Ebadian, N. Ghobadipour, and M. Eshaghi Gordji, β€œA fixed point method for perturbation of bimultipliers and Jordan bimultipliers in C-ternary algebras,” Journal of Mathematical Physics, vol. 51, no. 10, Article ID 103508, 10 pages, 2010. View at: Publisher Site | Google Scholar
  14. A. Ebadian, N. Ghobadipour, M. B. Savadkouhi, and M. Eshaghi Gordji, β€œStability of a mixed type cubic and quartic functional equation in non-Archimedean L-fuzzy normed spaces,” Thai Journal of Mathematics, vol. 9, no. 2, pp. 225–241, 2011. View at: Google Scholar
  15. A. Ebadian, N. Ghobadipour, T. M. Rassias, and M. Eshaghi Gordji, β€œFunctional inequalities associated with Cauchy additive functional equation in non-Archimedean spaces,” Discrete Dynamics in Nature and Society, Article ID 929824, 14 pages, 2011. View at: Publisher Site | Google Scholar
  16. A. Ebadian, N. Ghobadipour, T. M. Rassias, and I. Nikoufar, β€œStability of generalized derivations on Hilbert C- modules associated to a pexiderized Cuachy-Jensen type functional equation,,” Acta Mathematica Scintia. In press. View at: Google Scholar
  17. A. Ebadian, A. Najati, and M. Eshaghi Gordji, β€œOn approximate additive-quartic and quadratic-cubic functional equations in two variables on abelian groups,” Results in Mathematics, vol. 58, no. 1-2, pp. 39–53, 2010. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  18. M. Eshaghi Gordji and M. Bavnd Savadkouhei, β€œApproximation of generalized homomorphisms in quasi-Banach algebras,” Analele Stiintifice ale Universitatii Ovidius Constanta, vol. 17, no. 2, Article ID 203214, 2009. View at: Google Scholar | Zentralblatt MATH
  19. M. E. Gordji and N. Ghobadipour, β€œStability of (α,β,γ)-derivations on Lie C-algebras,” International Journal of Geometric Methods in Modern Physics, vol. 7, no. 7, pp. 1093–1102, 2010. View at: Publisher Site | Google Scholar
  20. M. Eshaghi Gordji, J. M. Rassias, and N. Ghobadipour, β€œGeneralized Hyers-Ulam stability of generalized (n,k)-derivations,” Abstract and Applied Analysis, vol. 2009, Article ID 437931, 8 pages, 2009. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  21. M. Eshaghi Gordji and N. Ghobadipour, β€œApproximately quartichomomorphisms on Banach algebras,” Word Applied Sciences Journal. In press. View at: Google Scholar
  22. G. Z. Eskandani, β€œOn the Hyers-Ulam-Rassias stability of an additive functional equation in quasi-Banach spaces,” Journal of Mathematical Analysis and Applications, vol. 345, no. 1, pp. 405–409, 2008. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  23. P. Gavruta and L. Gavruta, β€œA new method for the generalized Hyers-Ulam-Rassias stability,” International Journal of Non-Linear Applications, vol. 1, no. 2, pp. 11–18, 2010. View at: Google Scholar
  24. N. Ghobadipour, A. Ebadian, T. M. Rassias, and M. Eshaghi Gordji, β€œA perturbation of double derivations on Banach algebras,” Communications in Mathematical Analysis, vol. 11, no. 1, pp. 51–60, 2011. View at: Google Scholar | Zentralblatt MATH
  25. P. Malliavin, Stochastic Analysis, Springer, Berlin, Germany, 1997.
  26. C. G. Park, β€œLinear -derivations on C-algebras,” Tamsui Oxford Journal of Mathematical Sciences, vol. 23, no. 2, pp. 155–171, 2007. View at: Google Scholar
  27. C. G. Park, β€œHomomorphisms between Lie JC-algebras and Cauchy-Rassias stability of Lie JC-algebra derivations,” Journal of Lie Theory, vol. 15, no. 2, pp. 393–414, 2005. View at: Google Scholar
  28. J. M. Rassias, β€œSolution of the Ulam stability problem for quartic mappings,” Glasnik Matematički, vol. 34, no. 2, pp. 243–252, 1999. View at: Google Scholar | Zentralblatt MATH
  29. J. M. Rassias, β€œOn a new approximation of approximately linear mappings by linear mappings,” Discussiones Mathematicae, vol. 7, pp. 193–196, 1985. View at: Google Scholar | Zentralblatt MATH
  30. J. M. Rassias, β€œOn approximation of approximately linear mappings by linear mappings,” Journal of Functional Analysis, vol. 46, no. 1, pp. 126–130, 1982. View at: Publisher Site | Google Scholar | Zentralblatt MATH
  31. T. M. Rassias, β€œProblem 16; 2, report of the 27th international symposium on functional equations,” Aequationes Mathematicae, vol. 39, pp. 292–293, 1990. View at: Google Scholar
  32. T. M. Rassias, Ed., Functional Equations, Inequalities and Applications, Kluwer Academic, Dordrecht, The Netherlands, 2003.
  33. Y. Benyamini and J. Lindenstrauss, Geometric Nonlinear Functional Analysis, Volume 1, vol. 48 of American Mathematical Society Colloquium Publications, American Mathematical Society, Providence, RI, USA, 2000.
  34. J. B. Diaz and B. Margolis, β€œA fixed point theorem of the alternative, for contractions on a generalized complete metric space,” Bulletin of the American Mathematical Society, vol. 74, pp. 305–309, 1968. View at: Publisher Site | Google Scholar | Zentralblatt MATH

Copyright © 2012 A. Ebadian et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Download other formatsMore
 Order printed copiesOrder
Views639
Downloads466
Citations

Related articles

We are committed to sharing findings related to COVID-19 as quickly as possible. We will be providing unlimited waivers of publication charges for accepted research articles as well as case reports and case series related to COVID-19. Review articles are excluded from this waiver policy. Sign up here as a reviewer to help fast-track new submissions.